MAUDE Adverse Event Report: SMITH+NEPHEW LYON SCREWDRIVER AO BLADE TORX T7

SMITH+NEPHEW LYON SCREWDRIVER AO BLADE TORX T7
Model Number 219227ND
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that in surgery the hallulock screwdriver broke during removal of hallulock plate and screws.No further information was available.It is unknown the status of the patient.
 
Additional Manufacturer Narrative
The product has not been received at the lyon site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed: complaint history review: the complaint history review identified previous similar reported events for this device (trend on manufacturing lot cannot be done as no lot number was provided in the reported information).No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: no review of the dhr can be done as not manufacturing lot was provided in the reported information.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.The complaint alleges no injury to the patient.It could not be determined whether the device contributed to the reported event.According to risk management documentation for the hallulock instruments, application of excessive mechanical forces, improper check prior to the use or improper raw material are identified as failure mode which could result in breakage of the hallu lock driver.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during the removal of a hallulock plate and screw, one (1) screwdriver ao blade torx t7 broke.It is unknown if the pieces fell inside of the patient.It is also unknown how surgery was resumed and if it was prolonged as consequence.It is also unknown what the outcome of the surgery was and what the patient's health condition is.

Brand Name
SCREWDRIVER AO BLADE TORX T7
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine.
saint priest rhone 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14629189
Report Number3002952164-2022-00008
Device Sequence Number6147364
Product Code HXX
UDI-Device Identifier10381780052241
UDI-Public10381780052241
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219227ND
Device Catalogue Number219227ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown